MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an overstitch ess was utilized during an endoscopic suture sculpt procedure on (b)(6) 2025, for the treatment of obesity and weight loss.During the procedure, the overstitch ess was unable to transfer the needle at exchange for multiple attempts which delayed the case 20 minutes.There appeared to be an alignment issue.The physician used forceps to grab the anchor and remove it from the needle driver.Once the anchor was removed, the physician was able to close the handle and remove the scope from the patient.The procedure was completed with another of the same device.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Block h6: imdrf code a1702 captures the reportable event of failure to retrieve anchor.Imdrf code f2301 captures the reportable event of additional device required.
 
Additional Manufacturer Narrative
Block h6: imdrf code a1702 captures the reportable event of failure to retrieve anchor imdrf code f2301 captures the reportable event of additional device required.Investigation results summary the overstitch ess was returned with the anchor exchange for analysis.During the visual inspection it was found the working length catheter was bent.During the microscope inspection, it was observed that the anchor exchange worked successfully to deploy, retrieve and pass the anchor.Additionally, the needle body was not found bent.The overstitch ess worked as expected.During the functional test, the anchor exchange worked successfully to deploy, retrieve and pass the anchor.The reported events of needle shaft failure to align, anchor exchange failure to retrieve anchor and anchor exchange failure to pass anchor could not be confirmed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed using the instructions for use (ifu).Review of the ifu confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.There is no evidence that the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.A risk review of the overstitch ess was completed and confirmed that the events of anchor exchange failure to retrieve anchor, anchor exchange failure to pass anchor, working bent and kinked, prolonged episode of care, additional device required and needle shaft failure to align were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of device problem excluded.
 
Event or Problem Description

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23882949
Report Number3005099803-2025-06856
Device Sequence Number21238213
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250602(17)280531(10)2025060002
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025060002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight104 KG